Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 2, NWS Kansas City, MO

March 30, 2017Carroll County, Missouri

NWS Kansas City, MO issued this river flood warning at Mar 30, 2017, 12:35 AM CDT for Carroll County, Missouri. It took effect at Mar 30, 2017, 12:43 AM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2017, 12:35 AM CDT (05:35 UTC)
In effect from
Mar 30, 2017, 12:43 AM CDT
Expired
Mar 31, 2017, 12:35 AM CDT
In force
24 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Carroll County, MO

The radar

The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wakenda Creek at Carrollton (CAXM7). The gauge peaked at 15.99 ft at Mar 30, 2017, 2:00 AM CDT.

actionminormoderate510152003/3003/3104/01
Action stage
10 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

608 
WGUS43 KEAX 300535
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1235 AM CDT THU MAR 30 2017
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-310535-
/O.NEW.KEAX.FL.W.0002.170330T0543Z-000000T0000Z/
/CAXM7.1.ER.170330T0543Z.170331T0000Z.000000T0000Z.UU/
1235 AM CDT THU MAR 30 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Wakenda Creek at Carrollton.
* until further notice.
* At 12:00 AM Thursday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight this morning 
  and the river will crest at 16.9 feet on early this morning and 
  with a second crest at 18.0 feet on this evening.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   15.3   Thu 12 AM   16.3 this morning
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
2 follow-up statements
224 
WGUS83 KEAX 300639
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
139 AM CDT THU MAR 30 2017
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-310639-
/O.EXT.KEAX.FL.W.0002.000000T0000Z-170401T0000Z/
/CAXM7.1.ER.170330T0642Z.170330T1200Z.170331T0000Z.UU/
139 AM CDT THU MAR 30 2017

The Flood Warning continues for
  The Wakenda Creek at Carrollton.
* until Friday evening.
* At  1:00 AM Thursday the stage was 15.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight this morning 
  and continue to rise to near 17.2 feet by this morning. The river 
  will fall below flood stage by this evening.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   15.8   Thu 01 AM   17.2 this morning
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
902 
WGUS43 KEAX 301206
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
706 AM CDT THU MAR 30 2017
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.


  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.


  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-311131-
/O.EXT.KEAX.FL.W.0003.000000T0000Z-170331T1131Z/
/VLYM7.1.ER.170330T1023Z.170330T1100Z.170330T1131Z.NO/
706 AM CDT THU MAR 30 2017

The Flood Warning continues for 
 The Blackwater River at Valley City.
* At 6:00 AM Thursday the stage was 22.1 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   22.1   Thu 06 AM   20.3 this afternoon
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

MOC053-195-311206-
/O.NEW.KEAX.FL.W.0004.170331T0436Z-170402T0248Z/
/BLVM7.1.ER.170331T0436Z.170331T1800Z.170401T0248Z.NO/
706 AM CDT THU MAR 30 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River near Blue Lick.
* from this evening to Saturday evening.
* At 6:45 AM Thursday the stage was 19.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 25.3 feet by early Friday afternoon. The river will fall 
  below flood stage by Friday before midnight.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   19.9   Thu 07 AM   25.3 early Friday afternoon
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

KSC005-103-311144-
/O.EXT.KEAX.FL.W.0001.000000T0000Z-170331T1144Z/
/ESTK1.1.ER.170330T0046Z.170330T0645Z.170330T1144Z.NO/
706 AM CDT THU MAR 30 2017

The Flood Warning continues for 
 The Stranger Creek at Easton.
* At 6:30 AM Thursday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* At 17.0 feet...Water enters low-lying fields south of Easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   17.1   Thu 06 AM   14.1 this afternoon
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$

MOC033-301236-
/O.CAN.KEAX.FL.W.0002.000000T0000Z-170401T0000Z/
/CAXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
706 AM CDT THU MAR 30 2017

* At 6:00 AM Thursday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* No flooding is currently forecast.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   15.3   Thu 06 AM   13.3 this evening
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 12:22 AM CDT, 13 minutes earlier.

Area forecast discussion, Mar 30, 12:22 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1222 AM CDT Thu Mar 30 2017

.Discussion...
Issued at 257 PM CDT WED MAR 29 2017

Main concern this afternoon and evening revolve around severe wx
potential, mainly along and south of the Route 50 corridor. Latest
GOES-16 visible satellite imagery showing a fair amount of
clearing across southern Missouri this hour, with some thinning of
the stratus deck noted further north across our southern portions
of our forecast area. This likely marks the position of a nearly
stalled warm front with upper 50 degree dewpoints noted just to
its south. Per latest SPC RUC analyses, instability generation
has largely been confined to areas south of our area, however fcst
models to include both the RUC and NAM suggest a narrow corridor
of MLCAPE exceeding 500 J/kg extending north into our area later
this afternoon and evening, just south of the warm front. Looking
out west, initial convection now developing over eastern Kansas,
and considering the expectations for the previously mentioned
instability axis extending north in our area, expect this activity
to gradually grow upscale over the next few hours. Wind fields
from various BUFKIT soundings south of Route 50 are impressive,
with stout southeast boundary layer winds overlaid with strong
west-southwest winds centered near 5 kft. This curvature combined
with horizontal vorticity generation along the warm front suggests
an isolated tornado threat will remain with any discrete cells
that develop within the next few hours. As mentioned in previous
forecast updates however, much will remain contingent upon the
degree of destabilization that can occur within the next few
hours. If current RUC and NAM fcsts are accurate, its not
inconceivable to expect mini-supercells south of the KC Metro
with an isolated tornado threat.

Severe convection (if it develops) should congeal more into
multicell structures as the evening hours continue on. After this
exits stage right, deformation band rainfall, now seen western
Kansas and southern Nebraska will begin to shift to the south
before steadily making its way over our area early Thursday
morning. Much of the instability should be gone by then, however
the continuation of an isolated thunder mention appears warranted
given residual MUCAPE aloft. Much if not the entire area should
get involved with this before bulk of precip exits by early
afternoon. This will quickly be followed by increasing heights
aloft and the approach of a shortwave ridge axis which should then
provide for dry weather heading into the early half of the
weekend.

Dry weather won't last too long as the aforementioned ridge
slides east and the next longwave trough/closed low approaches
Saturday night and Sunday. Again, decent moisture advection in
advance of this feature will help lead to favorable conditions for
precipitation redevelopment by Sunday over much of the lower
Missouri Valley. Overall instability looks to once again be
lacking, however cannot rule out isolated thunder activity with
this system as it slowly marches east. Dry weather looks to return
by Monday afternoon with the next system expected to dive
southeast from the Northern Rockies by midweek, bringing yet
another chance for rainfall to the area as the very active
jetstream pattern continues...

&&

.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1221 AM CDT THU MAR 30 2017

Combination of IFR and LIFR conditions are developing across
western Missouri and eastern Kansas. Conditions are expected to
remain rather poor for the next 24 hours as low clouds and showers
move across the region with the upper level low that is currently
spinning over eastern Kansas. However, while flight conditions
will be poor through Thursday, confidence on the specifics in the
TAF is low and will likely require much amending.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...32
Aviation...Cutter
Hazardous weather outlook, Mar 29, 5:01 AM CDT, 19 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
501 AM CDT Wed Mar 29 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
501 AM CDT Wed Mar 29 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Severe weather is possible this afternoon and evening, mainly south
 of I-70. Large hail, damaging winds, and a few tornadoes are
 possible with this activity. Additionally, localized flash flooding
 is possible, along with rapidly rising river levels.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 Severe weather potential will decrease Thursday, though hydrologic
 concerns will remain in play until early Friday.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

In the hours before

Local storm report, Mar 29, 8:31 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 PM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             5 ESE OLATHE            38.85N 94.74W
03/29/2017  M0.75 INCH       JOHNSON            KS   EMERGENCY MNGR

            AT 151ST AT PFLUMM

&&

JLEIGHTO
Special weather statement, Mar 29, 8:52 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
852 PM CDT WED MAR 29 2017

MOZ007-008-017-300215-
Schuyler MO-Putnam MO-Adair MO-
852 PM CDT WED MAR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAIR...EASTERN
PUTNAM AND WESTERN SCHUYLER COUNTIES UNTIL 915 PM CDT...

At 851 PM CDT, trained weather spotters reported a strong
thunderstorm 8 miles north of Novinger, or 14 miles northwest of
Kirksville, moving north at 50 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Glenwood, Worthington and Livonia.

LAT...LON 4027 9263 4028 9286 4038 9286 4039 9287
      4059 9287 4059 9255
TIME...MOT...LOC 0151Z 191DEG 42KT 4035 9276

Leighton
Local storm report, Mar 29, 8:55 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
855 PM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             2 E GREEN CITY          40.27N 92.92W
03/29/2017  E1.00 INCH       SULLIVAN           MO   TRAINED SPOTTER

&&

JLEIGHTO
Special weather statement, Mar 29, 9:27 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
927 PM CDT WED MAR 29 2017

MOZ031-038-300300-
Carroll MO-Lafayette MO-
927 PM CDT WED MAR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL AND
NORTHEASTERN LAFAYETTE COUNTIES UNTIL 1000 PM CDT...

At 927 PM CDT, Doppler radar was tracking a strong thunderstorm near
Corder, or 8 miles northeast of Higginsville, moving northeast at 40
mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Carrollton, Waverly, Alma, Bogard and Dover.

LAT...LON 3928 9344 3927 9344 3928 9345 3929 9348
      3920 9348 3909 9355 3914 9370 3951 9361
      3945 9332
TIME...MOT...LOC 0227Z 202DEG 37KT 3917 9364

Leighton
Special weather statement, Mar 29, 9:57 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
957 PM CDT WED MAR 29 2017

MOZ023-031-032-300330-
Carroll MO-Chariton MO-Livingston MO-
957 PM CDT WED MAR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHARITON...
NORTHEASTERN CARROLL AND SOUTHERN LIVINGSTON COUNTIES UNTIL 1030 PM
CDT...

At 956 PM CDT, Doppler radar was tracking a strong thunderstorm over
Carrollton, moving northeast at 35 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Carrollton, Hale, Bosworth and Tina.

LAT...LON 3933 9343 3938 9353 3968 9341 3956 9316
TIME...MOT...LOC 0256Z 210DEG 32KT 3938 9346

Leighton
Special weather statement, Mar 29, 10:36 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1036 PM CDT WED MAR 29 2017

MOZ023-024-031-032-300400-
Carroll MO-Chariton MO-Livingston MO-Linn MO-
1036 PM CDT WED MAR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHARITON...
SOUTHWESTERN LINN...NORTH CENTRAL CARROLL AND SOUTHEASTERN LIVINGSTON
COUNTIES UNTIL 1100 PM CDT...

At 1035 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hale, or 17 miles northeast of Carrollton, moving northeast at 35
mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Brookfield, Hale, Laclede and Sumner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3952 9329 3957 9338 3984 9324 3977 9306
TIME...MOT...LOC 0335Z 206DEG 32KT 3958 9331

Cutter

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:09 PM CDTSpecial Weather StatementEAXJackson36 min
Mar 29, 7:20 PM CDTSevere Thunderstorm WarningEAXLinn, Sullivan25 min
Mar 29, 8:45 PM CDTAreal Flood AdvisoryEAXHenry, Johnson3 hr
Mar 29, 8:52 PM CDTSpecial Weather StatementEAXSchuyler23 min
Mar 29, 9:17 PM CDTSevere Thunderstorm WarningEAXChariton, Macon, Randolph28 min
Mar 29, 9:27 PM CDTSpecial Weather StatementEAXCarroll33 min
Mar 29, 9:44 PM CDTSevere Thunderstorm WarningEAXAdair, Macon31 min
Mar 29, 9:57 PM CDTSpecial Weather StatementEAXCarroll33 min
Mar 29, 10:36 PM CDTSpecial Weather StatementEAXLinn24 min
Mar 30, 5:48 AM CDTRiver Flood WarningEAXJohnson, Pettis25 hr
Mar 30, 7:06 AM CDTRiver Flood WarningEAXCooper, Saline63 hr
Mar 30, 1:53 PM CDTRiver Flood WarningEAXBuchanan40 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.